Persistent erythema after human collagen filler injections

Rajiv I. Nijhawan, Joel L. Cohen, Joely Kaufman

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Collagen fillers have been become an increasingly popular means of cosmetic enhancement as individuals seek new ways to mask their wrinkles and augment their lips. This increased demand for soft tissue augmentation fosters the need for safer, more effective, longer-lasting methods and materials to ensure aesthetically pleasing outcomes. Human collagen fillers (eg, CosmoDerm and CosmoPlast) became attractive because of their theoretical zero risk of allergic reactions, such as the sensitivity that has been reported with bovine collagen fillers. We report 2 cases of prolonged clinical erythema and other symptoms of hypersensitivity following injections with human collagen fillers, as well as effective treatment modalities for these reactions.

Original languageEnglish (US)
Pages (from-to)90-94
Number of pages5
JournalCosmetic Dermatology
Volume21
Issue number2
StatePublished - Feb 1 2008

    Fingerprint

ASJC Scopus subject areas

  • Surgery
  • Dermatology

Cite this